Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 22, 2021, 1:04 PM MST for Santa Cruz County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2021, 1:04 PM MST (20:04 UTC)
- Expired
- Jul 22, 2021, 1:30 PM MST
- In force
- 26 min
- Issued by
- NWS Tucson, AZ
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 39 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 970 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 1720 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
474 WWUS85 KTWC 222004 SPSTWC Special Weather Statement National Weather Service Tucson AZ 104 PM MST Thu Jul 22 2021 AZZ503-507-513-222030- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar Valleys including Nogales- 104 PM MST Thu Jul 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANTA CRUZ COUNTY UNTIL 130 PM MST... At 104 PM MST, Doppler radar was tracking a strong thunderstorm 9 miles southeast of Patagonia, or 21 miles northeast of Nogales, moving west at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Nogales, Patagonia, Sonoita, Elgin, Nogales International Airport, Patagonia Lake State Park, Kino Springs, Canelo, Lochiel and Madera Canyon. LAT...LON 3172 11091 3169 11049 3133 11048 3133 11091 TIME...MOT...LOC 2004Z 090DEG 9KT 3148 11061 $$ RH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 22, 10:33 AM MST, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 22, 10:33 AM MST, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 1033 AM MST Thu Jul 22 2021 .SYNOPSIS...An approaching weather system from the east will bring widespread showers and thunderstorms to the area later today through Saturday night. Locally heavy rainfall combined with a saturated ground from recent rains may result in flash flooding and flooding during this period. Improving weather can be anticipated late Sunday, although elevated flows in area washes and streams will still be possible. Thereafter, a decrease in daily shower and thunderstorm activity can be expected early next week. High temperatures will be near normal with the exception of Friday through the weekend when below average readings can be expected. && .DISCUSSION...Morning 500 mb upper air plot showed an upper high near the 4 corners region with an upper low just east of the Texas Big Bend. This upper low feature is well defined on the GOES 16 Water Vapor imagery. Infrared satellite imagery showed mainly thin high clouds moving across the area. Will see plenty of sunshine this afternoon with scattered showers and thunderstorms developing mainly S/SW of Tucson, over the mountains near Tucson, and across the White mountains. Storms will be moving to the west southwest with localized severe storms and heavy rainers along with areas of blowing dust. Storms on the rim will propagate to the SW this evening bringing another round of strong storms and heavy rain. This is the beginning of a multi-day heavy rain threat for the area associated with the approaching upper low mentioned above. A flash flood watch will go into effect at 6 pm this evening and continue into Saturday night. More in the afternoon discussion. && .AVIATION...Valid through 23/12Z. SCT-BKN clouds at 8k-12k ft MSL much of the period. Scattered to numerous SHRA/TSRA developing this afternoon and evening. Expect brief MVFR CIGS/VSBYS and mountain obscurations around TSRA along with gusty outflow winds, potentially in excess of 45 kts with the strongest storms. Otherwise, SFC wind generally less than 12 kts following diurnal trends. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Monsoon continues to be active into this weekend with scattered to numerous showers and thunderstorms. In particular, this afternoon through Saturday looks extremely active with heavy rainfall and flooding issues anticipated. While in this pattern, showers and storms will be possible at all hours of the day and overnight. Storms will also be capable of producing very gusty winds in excess of 35 mph and numerous lightning strikes. Daytime temperatures will remain below normal. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. Daytime RH mainly above 25 percent into next Monday, with very good overnight recoveries. && .TWC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 6 PM MST this evening through Saturday evening for AZZ501>515. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 22, 1:04 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 104 PM MST Thu Jul 22 2021 AZZ503-507-513-222030- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar Valleys including Nogales- 104 PM MST Thu Jul 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANTA CRUZ COUNTY UNTIL 130 PM MST... At 104 PM MST, Doppler radar was tracking a strong thunderstorm 9 miles southeast of Patagonia, or 21 miles northeast of Nogales, moving west at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Nogales, Patagonia, Sonoita, Elgin, Nogales International Airport, Patagonia Lake State Park, Kino Springs, Canelo, Lochiel and Madera Canyon. LAT...LON 3172 11091 3169 11049 3133 11048 3133 11091 TIME...MOT...LOC 2004Z 090DEG 9KT 3148 11061 RH
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 6:15 PM MST | Special Weather Statement | TWC | Santa Cruz | 45 min |
| Jul 21, 6:35 PM MST | Special Weather Statement | TWC | Pima | 55 min |
| Jul 21, 7:04 PM MST | Special Weather Statement | TWC | Pima | 41 min |
| Jul 21, 9:02 PM MST | Special Weather Statement | TWC | 43 min | |
| Jul 22, 1:37 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Jul 22, 2:34 PM MST | Special Weather Statement | TWC | Santa Cruz | 26 min |
| Jul 22, 2:36 PM MST | Areal Flood Advisory | TWC | Graham, Pinal | 3 hr |
| Jul 22, 2:43 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 47 min |
| Jul 22, 2:51 PM MST | Severe Thunderstorm Warning | TWC | Pima | 39 min |
| Jul 22, 3:17 PM MST | Dust Storm Advisory | TWC | Pima, Pinal | 58 min |
| Jul 22, 3:27 PM MST | Severe Thunderstorm Warning | TWC | Pima | 27 min |
| Jul 22, 3:56 PM MST | Dust Storm Advisory | TWC | Pima, Pinal | 34 min |
| Jul 22, 4:01 PM MST | Severe Thunderstorm Warning | TWC | Pima | 59 min |
| Jul 22, 4:11 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 22, 4:35 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.